MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X44MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X44MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the surgeon was in the process of putting together the ringloc bi-polar cup, the locking mechanism of shell to poly of the bipoloar failed.The shell was never flush with the poly/head and the surgeon eventually was able to impact it to a point where it was flush, but the implant was not functional.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed with product return.Upon visual inspection, the head was still installed inside the device.The head would not move inside the device.The liner was not fully seated and there was a gap between the liner and the shell.Review of the device history records identified deviations or anomalies during manufacturing, however, the deviations or anomalies would not have attributed to the event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RINGLOC BI-POLAR 28X44MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10186983
Report Number0001825034-2020-02341
Device Sequence Number3016692
Product Code JDI
UDI-Device Identifier00880304209640
UDI-Public(01)00880304209640(17)250120(10)528740
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberN/A
Device Catalogue Number11-165212
Device Lot Number526740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET 28MM HEAD CAT#UNK LOT# 752600; UNKNOWN SHELL; UNKNOWN STEM